memory loss with migraines - is it just me?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

somedayishere
New Member


Date Joined Jan 2007
Total Posts : 18
   Posted 2/8/2007 12:17 AM (GMT -6)   
Hi everyone,
       I was wondering if anyone else has experienced significant memory loss with migraines. Over the last 2 yrs my migraines have been out of controll. I have tried many different meds with out much success. There are literaly monthe that I do not remember. My husband has told me things that I have said and done that have shocked me.
 
           Mostly conversations with family members that were not very positive. It has really upset me as the way I have apparently acted is not at all how I feel about my family and it is not consistent with how I have acted in the past with them.
 
             I am also wondering if the meds could have also caused this . I read a post about pyschogenic migraines and dissociation. I have not been told that I have this but I am wondering if that is also refering to memory loss.
 
             Has this happened to anyone else?I really want to make sure it does not happen again and would appreciate any input.
 

msand
Regular Member


Date Joined Feb 2003
Total Posts : 23
   Posted 2/12/2007 1:46 PM (GMT -6)   
My husband is having significant memory loss from migraines.  His have been very bad for about 5 years.  Now he can't remember anything and is having trouble remembering how to do his job.  It's very scary. We don't know if it's the headaches or the meds that he takes.

somedayishere
New Member


Date Joined Jan 2007
Total Posts : 18
   Posted 2/12/2007 2:29 PM (GMT -6)   
I am sorry to hear about your husband's memory loss. I agree with you that it is very scary. If you feel comfotable could you share what meds the doctors think may be causing it? I would like to see if we have taken the same meds.

msand
Regular Member


Date Joined Feb 2003
Total Posts : 23
   Posted 2/13/2007 9:23 AM (GMT -6)   
He went to the dr yesterday and she thinks it's a combination of all the Imitrex plus all the migraines. She really didn't think it was any of the other medicine. She said there are no conclusive studies on long term effects of migraines or Imitrex.

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 2/13/2007 10:03 AM (GMT -6)   
Hi Guys,

There are one or two meds that have a side effect of memory loss, there is Topamax for instance, which can have that effect on some people. It is always advisable to discuss this with your Doctor.

take care

Ann
Co-Moderator of the Migraine/Headache Forum


somedayishere
New Member


Date Joined Jan 2007
Total Posts : 18
   Posted 2/13/2007 3:05 PM (GMT -6)   

Thanks for sharing. I am unable to take imitrex as it gives me chest pain. I have taken topamax  off and on over the last 3 yrs. The largest dose was 150 mg. One doctor actually told me they sometimes refer to it as the "stupid" pill. But they did not say it can cause memory loss.

I have talked with my doctor about the memory loss - they   say it could be the migraines or possibly the meds ,yet no one has said which ones.

You mentioned one or two  meds  that have a side effect of memory loss. Can you tell me which ones they are?


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 2/16/2007 3:49 AM (GMT -6)   
Hi somedayishere,

Sorry I have not got back to you before. I felt sure there was another med other than Topamax that had memory loss as a side effect but I cannot remember which one it was lol!!!! For the time being it looks like Topamax is the only one!!! So forgive me if I spoke out of turn there. If I find anything else I will let you know.

take care

Ann
Co-Moderator of the Migraine/Headache Forum


somedayishere
New Member


Date Joined Jan 2007
Total Posts : 18
   Posted 2/16/2007 12:41 PM (GMT -6)   

Thanks Ann,

        I also spoke to my pharmicist and she said that any of the antiseizure  or antidepressant meds can have a side effect of memory loss. She also said it was not uncommon for migraine sufferers to experience  memory loss as part of the symptoms of a migraine So maybe it is just part of the whole" lovely migraine " package.

Hope today is a good day for you.

Melissa

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 25, 2017 8:15 PM (GMT -6)
There are a total of 2,873,282 posts in 315,320 threads.
View Active Threads


Who's Online
This forum has 156808 registered members. Please welcome our newest member, sammyp.
469 Guest(s), 9 Registered Member(s) are currently online.  Details
19tarpon47, glutensugarfree, BabsBunny, SlappyHappy, Purrrsiankitty, sebreg, Redwing57, owleyes, scar1919


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer